Hail, St. Clair
- When
- July 19, 3:45 PM CST
- Where
- St. Clair County, Springville
- Measured
- 2 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.767, -86.467
Two inch diameter size hail was reported near Springville.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 19, 1:52 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 252 PM CDT FRI JUL 19 2002 IF YOU WAIT LONG ENOUGH...THINGS WILL APPEAR. DEEP BREATH...WATER VAPOR IMAGE IS TELLING IT ALL RIGHT NOW... ELONGATED TROF STRETCHING DOWN INTO NE TX IS FILLING. NEW UPPER-LEVEL CIRCULATION STARTING TO APPEAR OVER KY/TN BORDER. SEVERAL SHORTWAVES APPARENT OVER PORTIONS OF MS/AL/TN. RADAR SHOWING STRONG CELLS SCATTERED ALL OVER THE PLACE. MAIN CONCERN FOR THE SHORT-TERM WILL BE SHORTWAVE MOVING SSE FROM TN INTO NRN PORTIONS OF MS/AL. REALLY DONT WANT TO TALK ABOUT THE RELATIVITY OF THE COLD POOL ASSOCIATED WITH THIS AT H5...BUT IT COULD CAUSE A FEW BIG THUNDER BOOMERS SINCE WE ARE AT MAX DIURNAL HEATING. THE WEEKEND PRECIP CHANCES ARENT SHAPING UP THE WAY THE WERE PROJECTED YESTERDAY. AS WE PROGRESS THRU THE WEEKEND...ACTIVITY WILL CHANGE FROM THE WESTERN SIDE...TO THE EASTERN SIDE OF THE STATE AS THE TROF SHEAR AXIS SHIFTS EASTWARD. THINKING SCATTERED AT BEST THRU THE WEEKEND BASED ON DIURNAL HEATING AND OUTFLOW BOUNDARYS. AVN HAS ME LAUGHING AS A SUPPOSED COLD FRONT MAKES TO BHM BY MIDWEEK...WONT PUT TO MUCH STOCK IN THAT ONE. DO THINK WELL EASE BACK INTO A BENIGN SUMMERTIME PATTERN WITH SCATTERED AFTERNOON/EVENING STUFF AND NORMAL TEMPS. HSV BB 071/088 071/089 072 90443 BHM BB 072/091 072/091 072 90443 MGM BB 072/094 073/093 072 90342 .BHM...NONE.
ALZ001>050-192030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT FRI JUL 19 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA... THE DRY AIR AND HIGH PRESSURE THAT HAS BEEN ACROSS NORTH AND CENTRAL ALABAMA HAS BEGUN TO MOVE EAST...ALLOWING MOISTURE TO INCREASE ACROSS THE AREA THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE NORTHWEST. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTHERN SECTIONS... WITH ONLY ISOLATED STORMS ACROSS THE SOUTH. A FEW STORMS ACROSS THE NORTH COULD BE STRONG...WITH GUSTY WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. THE WET MICROBURST POTENTIAL ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF THE COUNTY WARNING AREA IS ON THE HIGH SIDE FOR TODAY. IF A THUNDERSTORMS DOES DEVELOP AND GROW RAPIDLY...VERY STRONG GUSTY WINDS COULD OCCUR AS THE THUNDERSTORM COLLAPSES. NO HAZARDOUS WEATHER IS EXPECTED THROUGH SATURDAY MORNING. HOWEVER...LOCATIONS ACROSS SOUTH CENTRAL ALABAMA WILL AGAIN EXPERIENCE AFTERNOON HEAT INDICES NEAR 105 DEGREES SATURDAY AFTERNOON. EXERCISE CAUTION WHILE PARTICIPATING IN OUTDOOR ACTIVITIES ACROSS THESE AREAS THIS AFTERNOON. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...3 BIRMINGHAM...4 MONTGOMERY...4
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT FRI JUL 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0227 PM AL 1.00 IN HAIL
07/19/02 WINSTON COUNTY SHERIFFS OFFICIALS
REPORTED QUARTER SIZE
HAIL NEAR HOUSTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT FRI JUL 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM HOUSTON AL WIND DAMAGE
07/19/02 WINSTON LOCAL MEDIA REPORTED
SEVERAL TREES UPROOTED IN
EASTERN PORTIONS OF
COUNTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT FRI JUL 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM BLOUNT SPRINGS AL WIND DAMAGE
07/19/02 BLOUNT EMA REPORTED SEVERAL
TREES DOWN NEAR BLOUNT
SPRINGS
0350 PM BLOUNT SPRINGS AL WIND DAMAGE
07/19/02 BLOUNT EMA REPORTED SEVERAL
TRESS ACROSS THE ROAD IN
WESTERN PORTIONS OF
COUNTYThe Birmingham radar (KBMX), 72 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 hail. Local standard time, as filed.
Two inch diameter size hail was reported near Springville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306526.